MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305916
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle sftygld 25x1 rb had a syringe needle connectivity issue.Verbatim: complaint via email.Email(s) attached.Medical device problem report to vendorrequest for lot/complaints review.Mdip # (b)(4).Device available for investigation: no.Please see the below device problem report.No serious harm was reported.Unfortunately, the device is not available for investigation.A production lot review (when lot number provided) and a summary report of complaints, problems and incidents (including level of harm) associated with this device is requested, to be provided within ninety (90) days.Thank you for participating in the alberta medical device safety incident or problem reporting and investigation process.Please contact me if you have any questions.Ahs mdip report: incident or problem information.Mdip reference number (id): (b)(4).Date of incident (yyyy-mm-dd): (b)(6) 2026.Site name/location: level of harm: no apparent harm - reached the patient/person -- inconvenient.Optional report to cmdsnet (health canada): incident details: client was in for routine 12 moth immunizations.All vaccines were prepared per protocol.Upon administration of vaccine, nurse went to inject vaccine into left arm, but vaccine disconnected from needle port and sprayed forcefully back into the nurse face and eyes.All of vaccine was sprayed back into nurse's face, none was administered.Another poke was done in the left leg of the meningococcal vaccine full dose was given.The device was faulty.Upon administration it disconnected itself while still in the client¿s arm and sprayed back into my face.I didn¿t hit bone nor did i apply enough pressure for it to disconnect so aggressively and spray backwards towards me.Device name/description: needle hypodermic safety 25ga x 1 in.Manufacturer: becton dickinson canada inc.Manufacturer code/model: 305916.Serial or lot number: 2287687.Supplier: canada corporation.Supplier catalogue number: (b)(4).Was the device retained? no.Investigation request.Expected type of investigation: lot review.Clinical contact information.Additional info: i wasn't trying to pull the needle out when it broke away from the safety device, i was trying to administer the vaccine into the arm when it sprayed back into my face.It seemed as if there was something blocking the section of the needle that passes the fluid and forcefully sprayed back.My main issue was that i didn't hit bone or push hard enough during the administration for the vaccine, fluid and equipment to have responded that way.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Additional information: d.4.Udi investigation summary: since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.A physical sample is required for a more thorough evaluation and potential root cause determination.We will continue monitoring the complaint trend for the product and symptom.Batch 2287687 is considered in compliance with our product specification requirements.The complaint was not confirmed, and no capa evaluation was required.This complaint type will continue to be trended within the post-market surveillance process, and any determined escalation will be managed there.
 
Event or Problem Description
No additional information.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24877037
Report Number1213809-2026-00199
Device Sequence Number18474548
Product Code FMI
UDI-Device Identifier00382903059164
UDI-Public(01)00382903059164(11)221014(17)270930(10)2287687
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305916
Device Lot Number2287687
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown